I had an accident like a year ago. After 2-3 months I noticed that my hair is losing… I searched for the reason, I thought it was TE (telogen effluvium) but if it was; shouldn’t it grow back in 6 months???? It’s been a year since my accident. My doctor gave me some pills, finasteride, Zinc plus, foliron. I am from Iran.
Hi, Nima. You are right that if your hair loss
was triggered when you had your accident then it is likely to have been the condition Telogen Effluvium
This often comes on three months after the incident which causes the hair follicles to shut down temporarily and clears up within six months following that so you're looking at a period of around nine months altogether from the time of your accident. This timeframe can vary by a few months either way from person to person, however it is a good guideline.
If you were injured in your accident or suffered any form of trauma - either physical or mental - that was on-going afterwards, this could have lead to a more long-term version of the condition called Chronic Telogen Effluvium
. This is similar to TE in that it causes diffuse shedding of the hair from all over the scalp, however, whereas with TE you would expect the hair loss to clear up naturally after no more than around six months of its onset, Chronic TE can take a minimum of at least six months to right itself of its own accord.
Treatment for Chronic Telogen Effluvium
is possible and a consultation with a hair loss specialist will help to ascertain the best course of action for you.
Another thing to consider, particularly as you mention that your doctor gave you finasteride 1mg
- a drug used to treat male pattern baldness
- is that Telogen Effluvium and Chronic Telogen Effluvium can both bring on genetic hair loss in those who are already predisposed to this hereditary condition. With this in mind, it may be the case that you have had one hair loss condition and it has brought on another one.
Although male hair loss treatment
can be successful at stabilising shedding and encouraging regrowth, it is important to first identify the exact reason for your thinning so that your needs can be met accordingly. As such, given we cannot treat clients in Iran, we recommend you visit a local specialist or go back to your doctor to ask for a professional diagnosis and treatment recommendations.